Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have total blockage bowel construction, vomiting. On IV dilaudid. Will I be okay?

My sister is in the end stage of ovca- total blockage bowel obstruction - no more chemo- at home-with a DNR , tpn and 24 hour care. She hasn t swallowed anything for a month- lots of vomiting- this morning she has excruciating pain for the first time and began vomiting copious amounts of blackis stuff. She is now on IV dilaudid through her pic line whenever she needs it. We are trying to understand what time she may have left, as her family is scattered and we have been coming in alternately to care for her. If you have any advice we would appreciate it.
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response

Thank you for the query.

According to yours description her ovarian cancer is very advanced. She probably has metastases all over the abdominal cavity what gives bowels obstruction. Unfortunately not much can be done. Pain management (morphine or pentanyl) is the main aim right now. It is always very hard to tell how long will the patient live.
Well, it might be from week to month.

Hope this will help.
Answered: Sun, 8 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor